After I had my child I started having migraines on a weekly basis. It was around that time that I was prescribed Norco. Is it possible that the norco is causing the migraines?
What you are referring to is known as rebound headaches/migraines. It is a well-documented fact that both over-the-counter pain relievers such as acetaminophen (sometimes labeled APAP) (Tylenol), ibuprofen (Advil, Motrin, etc.), and naproxen sodium (Aleve), as well as prescription narcotic/opiate pain relievers such as codeine (Tylenol 3, 4, etc), p (darvon), hydrocodone (Vicodin, Vicoprofen, Lortab, Lorcet, Norco, etc, etc), oxycodone (Tylox, Percocet, Percodan, Roxicet, Oxycontin, etc, etc), morphine sulfate (MS Contin, etc) hydromorphone (Dilaudid, etc), and etc can cause rebound headaches/migraines to occur after taking the pain relievers if you take them on a regular basis. If you are taking opiate pain killers throughout the entirety of the day and have been prescribed meds such as Norco or lesser equivalent hydrocodone medications (Norco= 10mg hydro/325 mg apap; Lortab= 7.5mg hydro/500mg apap; Vicodin= 5/500; Vicoprofen substitutes the apap for ibuprofen)(these are the most common combinations & equivalencies, others do exist)for several years, you might want to ask your doctor about taking an extended release pain med such as Oxycontin (comes in 10mg, 20mg, 40mg, 80mg, and 160mg) so you only have to take once every twelve hrs instead of 1-2 tabs every 4-6 hrs or 6-8 hrs to prevent the rebound headaches/migraines from occuring. Also, if you are taking many doses of Norco and the like for several years, your liver needs to be checked on a regular basis because you are taking high doses of acetaminophen/apap (Tylenol) for long periods of time which can be very hard on your liver.
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Mar 2010 • 4 answers
Posted 11 Apr 2012 • 3 answers
Posted 10 Nov 2014 • 3 answers
Posted 29 Oct 2015 • 4 answers
Posted 20 Aug 2016 • 0 answers